Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 3, 2015, 7:52 AM CDT for Shelby County, Tennessee; DeSoto County, Marshall County, Mississippi; Crittenden County, Arkansas. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 7:52 AM CDT (12:52 UTC)
- Expired
- Jul 3, 2015, 1:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, DeSoto County, MS, Marshall County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 61 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 8:25 AM CDT | HEAVY RAIN 3.4 | Olive Branch, MS | RAINFALL SINCE 6AM. |
| Jul 3, 8:58 AM CDT | FLASH FLOOD | 3 Se Horn Lake, MS | MINOR STREET FLOODING OCCURRING. 3.13 INCHES SINCE 550 AM. |
| Jul 3, 9:00 AM CDT | HEAVY RAIN 5 | 7 S Holly Springs, MS | STORM TOTAL THROUGH 9AM CDT. |
| Jul 3, 10:00 AM CDT | FLASH FLOOD | Hernando, MS | ROADS IN MONTCLAIR SUBDIVISION ARE FLOODED. |
| Jul 3, 10:08 AM CDT | FLASH FLOOD | 2 Se Southaven, MS | PORTIONS OF RASCO ROAD CLOSED DUE TO HIGH WATER. |
| Jul 3, 10:16 AM CDT | HEAVY RAIN 3.8 | Hernando, MS | NEARLY FOURS INCHES TOTAL RAINFALL THROUGH 10AM CDT. |
| Jul 3, 11:15 AM CDT | FLASH FLOOD | Hernando, MS | ROADS IN MONTCLAIR SUBDIVISION ARE FLOODED. |
| Jul 3, 11:45 AM CDT | FLASH FLOOD | 1 Ne Horn Lake, MS | CAR PARTIALLY SUBMERGED DUE TO HIGH WATER IN SUTTON SUBDIVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 0.9 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
554
WGUS54 KMEG 031252
FFWMEG
ARC035-MSC033-093-TNC157-031545-
/O.NEW.KMEG.FF.W.0063.150703T1252Z-150703T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
752 AM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN SHELBY COUNTY IN WEST TENNESSEE...
* UNTIL 1045 AM CDT
* AT 752 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHAVEN...OLIVE BRANCH...HORN LAKE...HERNANDO...HOLLY SPRINGS...
WALL DOXEY STATE PARK...T O FULLER STATE PARK...BYHALIA...WALLS...
EDMONDSON...HORSESHOE LAKE...ANTHONYVILLE...EUDORA...PINCKNEY...
WHITEHAVEN...LYNCHBURG...LEWISBURG...SOUTHWEST MEMPHIS...LAKE
CORMORANT AND RED BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3512 9031 3486 8940 3462 8935 3465 8967
3469 8967 3469 8972 3477 8972 3477 8990
3473 8996 3473 9010 3476 9013 3476 9017
3472 9020 3486 9020 3485 9036 3496 9041
$$2 follow-up statements
051
WGUS54 KMEG 031530
FFWMEG
ARC035-MSC033-093-TNC157-031845-
/O.EXT.KMEG.FF.W.0063.000000T0000Z-150703T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN SHELBY COUNTY IN WEST TENNESSEE...
* UNTIL 145 PM CDT
* AT 1029 AM CDT...TRAINED WEATHER SPOTTERS REPORT THAT 3 TO 5
INCHES OF RAIN HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND
THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN
OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHAVEN...OLIVE BRANCH...HORN LAKE...HERNANDO...HOLLY SPRINGS...
WALL DOXEY STATE PARK...T O FULLER STATE PARK...BYHALIA...WALLS...
EDMONDSON...HORSESHOE LAKE...ANTHONYVILLE...EUDORA...PINCKNEY...
WHITEHAVEN...LYNCHBURG...LEWISBURG...SOUTHWEST MEMPHIS...LAKE
CORMORANT AND RED BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3512 9031 3486 8940 3462 8935 3465 8967
3469 8967 3469 8972 3477 8972 3477 8990
3473 8996 3473 9010 3476 9013 3476 9017
3472 9020 3486 9020 3485 9036 3496 9041
$$822
WGUS74 KMEG 031850
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT FRI JUL 3 2015
ARC035-MSC033-093-TNC157-031900-
/O.EXP.KMEG.FF.W.0063.000000T0000Z-150703T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRITTENDEN AR-DESOTO MS-MARSHALL MS-SHELBY TN-
150 PM CDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CRITTENDEN...DESOTO...
NORTHERN MARSHALL AND SOUTHWESTERN SHELBY COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT.
LAT...LON 3512 9031 3486 8940 3462 8935 3465 8967
3469 8967 3469 8972 3477 8972 3477 8990
3473 8996 3473 9010 3476 9013 3476 9017
3472 9020 3486 9020 3485 9036 3496 9041
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:16 AM CDT, 36 minutes earlier.
Area forecast discussion, Jul 3, 7:16 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 716 AM CDT FRI JUL 3 2015 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 404 AM CDT FRI JUL 3 2015/ DISCUSSION... THE RECENT WET PATTERN WILL CONTINUE TODAY...COURTESY OF AN UNSEASONAL UPPER LEVEL LONGWAVE TROF OVER THE MS RIVER VALLEY. EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF CENTERED OVER IOWA. THIS FEATURE WILL DEAMPLIFY AND LIFT EAST TO THE SOUTHERN GREAT LAKES TODAY...WHILE A POSITIVELY TILTED MID LEVEL TROF AXIS DROPS THROUGH THE LOWER AND MIDDLE MS RIVER VALLEYS. THIS MIDLEVEL TROF AXIS WILL AID IN AIRMASS DESTABILIZATION OVER THE MIDSOUTH TODAY...AHEAD OF AN APPROACHING SURFACE COLD FRONT. BY LATE THIS EVENING... THE COLD FRONT WILL LIKELY EXTEND ALONG THE I40 CORRIDOR...WITH GREATEST RAIN CHANCES OCCURING ALONG AND SOUTH OF THE FRONT. SATURDAY WILL MARK THE BEGINNING OF WEAKENING FLOW ALOFT...AS THE SOUTHERN EXTENSION OF THE POSITIVELY TILTED TROF IS SEPARATED FROM ITS NORTHERN BRANCH COMPONENT. DAYTIME CONVECTIVE INHIBITION WILL REMAIN WEAK...ESPECIALLY OVER NORTH MS...IN IN THE VICINITY OF THE UPPER TROF AXIS. UPPER LEVEL HEIGHTS WILL GRADUALLY BUILD DURING THE EARLY PART OF NEXT WEEK...BUT STILL REMAIN BELOW CLIMATOLOGICAL NORMS. GFS PROGS PRECIPITABLE WATER VALUES NEAR 2 INCHES...WITH WEAK DAYTIME CONVECTIVE INHIBITION. DAYTIME TEMPS WILL LIKELY WARM TO A FEW DEGREES SHY OF NORMAL BY MIDWEEK...BUT WILL BE LOCALLY AFFECTED BY SCATTERED AFTERNOON THUNDERSTORMS. PWB .AVIATION... 12Z TAF CYCLE TSRA WILL CONTINUE TO MOVE THROUGH KTUP AND KMEM THIS MORNING. MVFR AND IFR CONDITIONS CAN BE EXPECTED AT BOTH SITES AS THE MORNING CONTINUES. VCTS AND TSRA ARE PROBABLE AT ALL FOUR TAF SITES THROUGHOUT THE TAF PERIOD DUE TO AN APPROACHING DISTURBANCE. THE HRRR KEEPS TSRA OVER THE REGION FOR MOST OF THE DAY. CONFIDENCE IN TIMING WITH TS THIS EVENING AND TONIGHT IS LOW AT THIS POINT. WINDS WILL BE GUSTY AND FROM THE SOUTH. JPM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 3, 3:18 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CDT FRI JUL 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 318 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... MAINLY SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER THE SLIGHT RISK AREA. PWB
In the hours before
Special weather statement, Jul 3, 5:55 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 AM CDT FRI JUL 3 2015
MSZ016-017-023-024-031130-
LEE MS-CHICKASAW MS-ITAWAMBA MS-MONROE MS-
555 AM CDT FRI JUL 3 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 630 AM CDT FOR...
SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 555 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS
LOCATED OVER EVERGREEN...OR 8 MILES SOUTHWEST OF FULTON...MOVING
EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN LEE...NORTHEASTERN CHICKASAW...SOUTHERN
ITAWAMBA AND MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3399 8886 3430 8847 3428 8818 3375 8825
3375 8832 3372 8833
TIME...MOT...LOC 1055Z 289DEG 47KT 3416 8847The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:05 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 5 days |
| Jul 2, 10:50 PM CDT | Areal Flood Advisory | MEG | Henderson, Madison | 115 min |
| Jul 2, 11:10 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 50 min |
| Jul 3, 8:31 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 34 hr |
| Jul 3, 12:00 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jul 3, 3:13 PM CDT | Areal Flood Warning | MEG | Shelby | 6 hr |
| Jul 3, 3:13 AM CDT | Flash Flood Warning | MEG | Benton, Itawamba, Lafayette, Lee, Marshall, Prentiss and 3 more | 3 hr |
| Jul 3, 5:10 AM CDT | Flash Flood Warning | MEG | Calhoun, Itawamba, Lafayette, Lee, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 5:17 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 3, 5:55 AM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 35 min |
| Jul 3, 8:15 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more | 3 hr |
| Jul 3, 8:31 AM CDT | Special Weather Statement | MEG | Monroe | 44 min |
| Jul 3, 8:59 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo | 9 hr |
| Jul 3, 9:13 AM CDT | Special Weather Statement | MEG | Pontotoc | 47 min |
| Jul 3, 9:30 AM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc | 3 hr |
| Jul 3, 10:02 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 30 min |
| Jul 3, 11:09 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 11:10 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 56 hr |
| Jul 3, 11:30 AM CDT | River Flood Warning | MEG | Lee | 22 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 68 hr |
| Jul 3, 4:57 PM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 6 hr |
| Jul 3, 5:11 PM CDT | Areal Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 5:58 PM CDT | Areal Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 6 hr |
| Jul 2, 8:29 PM CDT | Special Weather Statement | MEG | Lawrence | 46 min |
| Jul 2, 8:38 PM CDT | Special Weather Statement | MEG | Lawrence | 52 min |
| Jul 2, 9:13 PM CDT | Special Weather Statement | MEG | Greene | 32 min |
| Jul 2, 9:15 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Lawrence, Poinsett | 3 hr |
| Jul 2, 9:35 PM CDT | Special Weather Statement | MEG | Poinsett | 40 min |
| Jul 2, 9:53 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 3 hr |
| Jul 3, 1:49 PM CDT | Flash Flood Warning | MEG | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Flash Flood Warnings in Tennessee, 2015Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.